Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2007, 9:08 PM EDT for Hamblen County, Tennessee. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 9:08 PM EDT (01:08 UTC)
- Expired
- Jun 24, 2007, 10:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamblen County, TN
The radar
The Knoxville radar (KMRX), 10 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:30 PM EDT | TSTM WND DMG | Morristown, TN | FROM 930 PM TO 945 PM EDT...SEVERAL TREES DOWNED COUNTYWIDE. REPORTED BY THE POLICE/SHERIFFS DISPATCH. |
| Jun 24, 9:55 PM EDT | TSTM WND DMG | Russellville, TN | A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 250109 SVRMRX TNC063-250215- /O.NEW.KMRX.SV.W.0082.070625T0108Z-070625T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 908 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMBLEN COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF MORRISTOWN... * UNTIL 1015 PM EDT * AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF MORRISTOWN...OR ABOUT NEAR JEFFERSON CITY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORRISTOWN BY 935 PM EDT... RUSSELLVILLE BY 945 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3619 8350 3610 8328 3621 8305 3633 8318 $$
1 follow-up statement
000 WWUS54 KMRX 250135 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 934 PM EDT SUN JUN 24 2007 TNC063-250215- /O.CON.KMRX.SV.W.0082.000000T0000Z-070625T0215Z/ HAMBLEN TN- 934 PM EDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR HAMBLEN COUNTY... AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALPHA...OR NEAR MORRISTOWN...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MORRISTOWN BY 940 PM EDT... RUSSELLVILLE BY 950 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3619 8350 3610 8328 3621 8305 3633 8318 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT SUN JUN 24 2007 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...CELLS POPPING RATHER QUICKLY NOW MAINLY IN THE HIGHER TERRAIN AREAS...WITH POTENTIAL TO PULSE TO SEVERE LEVELS. ACTIVITY TODAY DOES NOT HAVE AN E TO W OR NW TO SE ORIENTATION...SO WEAK BOUNDARY HAS PROBABLY DISSIPATED OR MOVED NORTH OF THE AREA. UPPER LOW OVER SRN IL/SRN IN/W KY PLUS STRONG HEATING...SHOULD RESULT IN SCATTERED SHOWERS AND STORMS INTO THE EVENING HOURS. PREVIOUS GRIDS WERE ADJUSTED SLIGHTLY BUT STILL LOOKED GREAT. ADJUSTMENTS MADE FOR MONDAY THROUGH TUESDAY WERE TO REMOVE MOST AREAS AND TIME PERIODS WHERE A DRY FORECAST WAS NOTED. THE DEPTH OF MOISTURE AND STRONG HEATING THESE PERIODS JUSTIFIES 20 TO 40 PERCENT POPS UNTIL TUESDAY...WHERE SLIGHT CHANCE POPS WERE USED ACROSS THE BOARD...DUE TO LESS MOISTURE AND BUILDING OF UPPER RIDGE. FOR TEMPS...A MOS BLEND FROM NAM-WRF WITH GFS LOOKED BEST FOR MINS. CONTINUED TREND OF GOING A DEGREE OR SO ABOVE THE MOS FOR MAX TEMPS ...BASED ON MOS PERFORMANCE LATELY (INCLUDING TODAY AS 17Z TEMP GRID HAD TO BE RAISED FROM 1 TO 3 DEGREES IN MOST AREAS). .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...UPPER RIDGE FORMS ACROSS THE MIDDLE ATLANTIC REGION WITH EXTENSION WEST INTO THE CENTRAL AND SOUTHERN APPALACHIANS ON WEDNESDAY. MODELS SHOW ATMOSPHERE BECOMES SLIGHTLY MORE MOIST AND UNSTABLE DURING MID WEEK SO GRADUALLY INCREASE AREAL COVERAGE OF CONVECTION ACROSS THE FORECAST AREA WEDNESDAY INTO THURSDAY WITH HIGHEST POPS FRIDAY/SATURDAY AS FRONTAL BOUNDARY BUILDS SOUTH INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TAPERED POPS BACK SOMEWHAT ON SUNDAY AS FRONTAL POSITION MAY HAVE FINALLY MOVED SOUTH TO NEAR THE SOUTHERN TENNESSEE BORDER. OF COURSE AT THESE EXTENDED TIME PERIODS DETAILS ARE MURKY AND FRONT MAY STALL OVER THE FORECAST AREA. FORECAST WILL BE ADJUSTED FOR GREATER DETAIL IN THE COMING DAYS. STAYED RATHER CLOSE TO SUGGESTED TEMP GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 69 92 70 / 20 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 91 67 90 68 / 30 20 20 20 10 OAK RIDGE, TN 67 91 66 91 68 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 64 88 62 88 65 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 24, 7:31 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 731 PM EDT SUN JUN 24 2007 TNZ071-072-086-087-250000- BLOUNT SMOKY MOUNTAINS-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE- 731 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND MONROE COUNTIES... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF MADISONVILLE....MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 7:33 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 733 PM EDT SUN JUN 24 2007 TNZ068-250000- LOUDON- 733 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON COUNTY... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOUDON....MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 24, 8:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 6 SSE MOUNTAIN CITY 36.39N 81.76W
06/24/2007 JOHNSON TN LAW ENFORCEMENT
AT APPROXIMATELY 600 PM EDT...FLASH FLOODING OCCURRED ON
AND ALONG HIGHWAY 421 AN THREE COUNTY ROADS 5 TO 7 MILES
SOUTHSOUTHEAST OF MOUNTAIN CITY. BUTTERMILK ROAD WAS
WASHED OUT IN ONE SECTION AND IS STILL CLOSED. REPORTED
BY THE SHERIFFS DISPATCH.
&&
FERRELLLocal storm report, Jun 24, 8:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
818 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 6 SSE MOUNTAIN CITY 36.39N 81.76W
06/24/2007 JOHNSON TN DEPT OF HIGHWAYS
AT APPROXIMATELY 600 PM EDT...FLASH FLOODING OCCURRED ON
AND ALONG HIGHWAY 421 AN THREE COUNTY ROADS 5 TO 7 MILES
SOUTH SOUTHEAST OF MOUNTAIN CITY. BUTTERMILK ROAD WAS
WASHED OUT IN ONE SECTION AND IS STILL CLOSED. REPORTED
BY THE JOHNSON COUNTY HIGHWAY DEPARTMENT.
&&
FERRELLSpecial weather statement, Jun 24, 8:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 819 PM EDT SUN JUN 24 2007 TNZ073-074-250045- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 819 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SEVIER COUNTY... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PIGEON FORGE....MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... PIGEON FORGE BY 835 PM EDT. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 24, 8:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 ENE SEYMOUR 35.91N 83.66W
06/24/2007 E0.75 INCH SEVIER TN AMATEUR RADIO
DIME TO PENNY SIZED HAIL REPORTED ON BOYDS CREEK ROAD AT
TRIPLE CROWN WAY. REPORTED BY HAM RADIO OPERATOR/SPOTTER.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 56 min |
| Jun 25, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 33 min |
| Jun 25, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.